Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 18, 2020, 8:39 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 19, 2020, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2020, 8:39 PM EDT (00:39 UTC)
- In effect from
- Jun 19, 2020, 7:00 AM EDT
- Expired
- Jun 19, 2020, 8:53 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283 WHUS41 KGYX 190039 CFWGYX Coastal Hazard Message National Weather Service Gray ME 839 PM EDT Thu Jun 18 2020 MEZ023>028-NHZ014-190845- /O.CAN.KGYX.BH.S.0006.000000T0000Z-200619T0100Z/ /O.NEW.KGYX.BH.S.0007.200619T1100Z-200620T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 839 PM EDT Thu Jun 18 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT FOR TODAY IS CANCELLED... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the mid 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 7 AM EDT Friday through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Legro
3 follow-up statements
325 WHUS41 KGYX 190637 CFWGYX Coastal Hazard Message National Weather Service Gray ME 237 AM EDT Fri Jun 19 2020 MEZ023>028-NHZ014-200100- /O.CON.KGYX.BH.S.0007.200619T1100Z-200620T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 237 AM EDT Fri Jun 19 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 7 AM EDT Friday through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
017 WHUS41 KGYX 191844 CFWGYX Coastal Hazard Message National Weather Service Gray ME 244 PM EDT Fri Jun 19 2020 MEZ023>028-NHZ014-200100- /O.CON.KGYX.BH.S.0007.000000T0000Z-200620T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 244 PM EDT Fri Jun 19 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 7 AM EDT Friday through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
569 WHUS41 KGYX 200053 CFWGYX Coastal Hazard Message National Weather Service Gray ME 853 PM EDT Fri Jun 19 2020 MEZ023>028-NHZ014-200900- /O.CAN.KGYX.BH.S.0007.000000T0000Z-200620T0100Z/ /O.NEW.KGYX.BH.S.0008.200620T1100Z-200621T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 853 PM EDT Fri Jun 19 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... ...BEACH HAZARDS STATEMENT FOR TODAY IS CANCELLED... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the mid to upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only upper 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 7 AM EDT Saturday through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Legro
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 7:33 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 7:33 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
733 PM EDT Thu Jun 18 2020
.SYNOPSIS...
A large ridge of high pressure will bring hot and increasingly
humid conditions this weekend and through much of the upcoming
week. A few scattered showers and thunderstorms are possible in
the afternoons most days, but otherwise dry conditions continue.
Better rain chances arrive in the second half of next week, but
warm conditions continue.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Update...Minor changes to reflect latest observational trends.
Previous discussion...Quiet tonight with another nice
temperature drop under mostly clear skies and light/variable to
calm winds. Modestly increasing dew points, a little stronger
regional PGF, and a stratus deck creeping into southern New
Hampshire from Massachusetts late will limit temperature falls
vs previous nights. Sheltered valley locations especially over
the north should cool into the low- to mid-50s while southern
areas stay in the 60s for the most part. Patchy fog may form in
the Connecticut River Valley, and in/along portions of the
MidCoast of Maine...while the moistening trend is there am still
not entirely confident in this occurring.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, our friend the rex-block starts to break down as a
Pacific jet surges into the PACNW, kicking a trough over the
Rockies today forward into the Plains this weekend. This trough
and downstream Atlantic ridging puts the squeeze play on the
cut-off low over Appalachia, which gradually lifts through the
northeast CONUS into the early part of next week as a result.
Thus starts a more substantive moistening and destabilizing
trend over our area which may allow a few showers and storms to
pop over the mountains with a northward drift.
High temperatures are expected to be a couple degrees warmer
with most locations topping 90 degrees with a relieving
afternoon sea breeze. Dew points creep into the low- to mid-60s
over the region with corresponding heat index values in the
low- 90s. A few inland locations will approach 95 degree heat
index values...current thinking is that these levels won't be
widespread or long enough in duration to necessitate a heat
advisory however this will need to be carefully assessed with
the next forecast package late tonight. We will be highlighting
the dangers of cold water injury once again with a Beach Hazard
Statement through the day.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Broad ridge over the eastern half of North America will continue
to dominate our weather this weekend and into next week. A cut
off upper low currently over the central Appalachians will
continue to weaken and serve primarily as a source of afternoon
instability showers and storms as it slowly drifts northward. It
arrives in the Northeast on Saturday but will be considerably
weaker by then and drift very slowly east across New England
just below the upper ridge. For us it means an increased chance
of afternoon showers and thunderstorms while hot and mildly
humid conditions continue. The best chance of showers and storms
will be across New Hampshire as a southerly wind will keep the
coast of Maine more stable. However, even the rain chances in
New Hampshire are not that high. Although we have afternoon
showers and storms in the forecast each afternoon all week, it
is unlikely that it will rain each day, and where it does rain
will be brief and isolated. It is unlikely that this will
provide relief for the emerging drought. Meanwhile
temperatures will remain above normal with highs in the upper
80s to low 90s most days. Some locations could see a stretch of
7 days of 90 degree heat.
The upper ridge does eventually shift east while the Midwestern
trough settles in just north of the Great Lakes. This will send
a series of waves through the southwest upper level flow and
through New England in the last half of the week. This will
provide our best chance of precipitation although the timing and
strength of the individual waves involved is not well agreed
upon by the models. For now we are showing a general increase in
rain chances beginning Wednesday for a broader part of the area,
although again the confidence on timing is rather poor. It is
possible that some drought relief could occur, but the details
are too murky at this point to confidently suggest as much.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
Short Term...Southwest winds and onshore flow along the coast
goes light and variable tonight. Fog may impact LEB and RKD,
though not feeling very confident in this given the lack thereof
this morning. A stray shower or storm may impact HIE tomorrow.
Long Term...We should see a prolonged stretch of VFR conditions
for most areas. Some exceptions will occur as valley fog will be
increasingly likely each morning in the deeper valleys. It is
also possible that a fog bank develops offshore and drifts in to
affect coastal locations at times. This would be most likely at
Rockland, although confidence in this is low at this time.
&&
.MARINE...
Short Term...Light south to southwest flow continues over the
waters with winds and seas remaining below SCA thresholds.
Long Term...A general south to southwest flow continues through
the week. Winds will generally stay below advisory criteria, but
a few gusts to 25 KT are possible here and there.
&&
.FIRE WEATHER...
After several days of increasingly warmer temperatures and
moderately low dew points a steady moistening trend is now
expected through the weekend. Several days of dry weather, plus
an abnormally dry last couple of months, have lead to drying of
fine and dead fuels that remain susceptible to sparks and
flames. With the moistening trend however moisture recover will
favorable during the overnights. High pressure at the surface
wills suppress widespread precipitation chances however
isolated to scattered showers and storms are possible in the
increasingly warm and moist airmass Friday into the next work
week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 9 PM EDT this evening for
MEZ023>028.
NH...Beach Hazards Statement until 9 PM EDT this evening for NHZ014.
MARINE...None.
&&
NEAR TERM...LegroHazardous weather outlook, Jun 18, 3:10 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 310 PM EDT Thu Jun 18 2020 MEZ007>009-012>014-018>022-033-NHZ001>013-015-191915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 310 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm to hot conditions are expected through the weekend and into next week. Although humidity levels increase, the heat index will not add too much to the temperature most days. However, several days of 90 degree heat are possible in some areas, leading to a build up of excess heat in buildings with poor circulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-191915- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 310 PM EDT Thu Jun 18 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-191915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 310 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:50 PM EDT | Special Weather Statement | GYX | Coos | 40 min |
Nearby
Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.